North Dakota, 2007Funnel Cloud in North Dakota, May 6, 2007
May 6, 2007 · NWS BIS · 1 event in 1 county or zone
Tornado watch number 245 was issued for the afternoon of Sunday, May 6, for a large part of central North Dakota. Two severe thunderstorm warnings and three tornado warnings were issued for Grant, Sioux, and Morton counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tornado watch number 245 was issued for the afternoon of Sunday, May 6, for a large part of central North Dakota. Two severe thunderstorm warnings and three tornado warnings were issued for Grant, Sioux, and Morton counties. The only report was of a funnel cloud in Mercer County, otherwise no reports of severe weather were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 10 minutes earlier.
Area forecast discussion, May 6, 2:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SUN MAY 6 2007
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN IS THE THUNDERSTORM CHANCES FOR THE EVENING.
RADAR SHOWS SCATTERED THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA. 18Z
SPECIAL RAOB FROM BISMARCK SHOWS CONSIDERABLE INSTABILITY AND WIND
SHEAR IN THE VICINITY OF THE UPPER LOW. THIS ACTIVITY WILL CONTINUE
TO MOVE NORTHEAST WITH THE UPPER LOW BEFORE WEAKENING LATER THIS
EVENING. THE SPECIAL RAOB FROM ABERDEEN WAS MUCH MORE STABLE.
UPPER RIDGE BUILDS OVER THE AREA FOR THE REMAINDER OF THE SHORT TERM
PERIOD. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S ON MONDAY AND
THEN UPPER 70S TO AROUND 80 FOR TUESDAY AND WEDNESDAY. WEAK COOL
FRONT AND ASSOCIATED BOUNDARY FORECAST BY THE GFS TO MOVE INTO
WESTERN NORTH DAKOTA WEDNESDAY NIGHT...SO LEFT A SMALL CHANCE OF
THUNDERSTORMS IN THE FORECAST.
.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS IN FAIR AGREEMENT THROUGH WITH SYSTEM AT BEGINNING OF
EXTENDED. GENERAL RIDGING IN NORTHERN BRANCH WITH CUTOFF LOW
TRACKING THROUGH CENTRAL PLAINS. FOLLOWED HPC GUIDANCE WHICH FAVORED
THE GFS ENSEMBLE.
THIS SOLUTION BRINGS SLIGHT CHANCE TO CHANCE CONVECTION FOR CWA
FIRST TWO DAYS OF EXTENDED. CONVECTION MAY BE ENHANCED BY ONGOING
CONVECTION AND EAST TO WEST BOUNDARY SETTING UP WEST TO SOUTHEAST OF
NORTH DAKOTA.
TEMPERATURES ABOVE NORMALS...WARMER THAN PREVIOUS FORECAST PACKAGE.
&&
.AVIATION...
VIGOROUS UPPER LEVEL LOW WILL SPREAD AT LEAST CHANCE OF THUNDER TO
MOST OF TAF SITE UNTIL THIS EVENING. CONDITIONS IMPROVING AFT 00Z
SOUTH AND SPREADING NORTH.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JF/HW/CP
Hazardous weather outlook, May 6, 1:52 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT SUN MAY 6 2007
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
252 PM CDT SUN MAY 6 2007 /152 PM MDT SUN MAY 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY BE
SEVERE AND WITH BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
JF
Funnel Cloud, Mercer
- When
- May 6, 2:10 PM CST to 2:13 PM CST
- Where
- Mercer County, 4 mi ESE of Hazen
- Reported by
- Law Enforcement
- Coordinates
- 47.278, -101.551
Public reports from a distance indicated that this was a tornado, however, a Mercer County Sheriff's Deputy very near reported that this funnel cloud was short lived and did not touch the ground.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37486.